Medical Science · Medicine
A client with severe COPD is receiving oxygen at 4 L/min via a nasal cannula. The nurse observes that the patient has become increasingly drowsy and lethargic. What is the most likely underlying cause of this change?
- 1Acute cerebral hypoxia due to insufficient oxygen supply
- 2Respiratory alkalosis resulting from hyperventilation
- 3CO2 narcosis due to severe respiratory acidosis
- 4Oxygen-induced hypercapnia (blunting of the hypoxic drive)✓
Correct answer
Oxygen-induced hypercapnia (blunting of the hypoxic drive)
Download Single Question PDF
Save this question and verified answer as a clean study sheet with live clickable link.
Share with Friends & Study Groups
Challenge your peer aspirants on WhatsApp or Telegram to solve this question!
Preparing for Medical Science?
Practice full-length mock tests with real exam timers, instant score analysis, and all-India ranking.
Want more practice questions on Medicine?
Solve complete topic-wise tests with detailed solutions on GkGet.
Related Practice Questions
Recommended practice questions in Medical Science · Medicine